# SDR AP1718879

- Difficulty date: August 12, 2004
- Submitted: September 27, 2004
- Operation: Air carrier
- Aircraft: N7579J
- Make and model: Piper PA-28R-180
- Aircraft serial: 28R30969
- Engine: Lyc IO360A1A
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Antenna
- Condition: Broken
- Location: Elt
- Component: Elt
- Component part number: AL450
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ELT ANTENNA SHAFT IS BREAKING OFF AT BASE AND ANTENNA BEING LOST IN FLIGHT.  BASE THAT CONNECTS TO COAX IS STILL ON PLANE.  CENTER SHAFT IS ACTUAL ANTENNA IS HELD IN PLACE WITH A JAM TYPE-LOCKING FEATURE.  ANTENNA ROD IS CRIMPED TO A PIN THAT MAKES CONTACT WITH COAX LEAD.  THEY ARE BREAKING, REPLACED SIX ANTENNAS THAT LOSE CONTINUITY OR COMPLETELY GONE WHEN  AC ARRIVES.  ANTENNA SHAFT IS NOT RIGGED TO PUT ON AN AC THAT FLIES OVER 100 KNOTS.  INCASE OF AN ACCIDENT ELT WOULD ONLY BE A  DEAD WEIGHT.  MAYBE AT MOST A VERY WEEK SIGNAL WOULD BE TRANSMITTED IF ANY.  SUGGEST THAT YOU PUT OUT A LETTER TO CHECK THE CONTINUITY BETWEEN THE ANTENNA AND THE CONNECTION ON THE ELT UNIT MADE.
